Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Feb 6, 2014, 3:34 PM CST for Brooks County, Jim Hogg County, Zapata County, Texas. It took effect at Feb 7, 2014, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 3:34 PM CST (21:34 UTC)
- In effect from
- Feb 7, 2014, 2:00 AM CST
- Expired
- Feb 7, 2014, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 916 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Feb 6, 3:33 PM CST, 1 minute earlier.
Area forecast discussion, Feb 6, 3:33 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 PM CST THU FEB 6 2014
.DISCUSSION...WILL BE ISSUING A WIND CHILL ADVISORY FOR ALL OF
DEEP SOUTH TEXAS FOR TONIGHT INTO EARLY TOMORROW MORNING AS WIND
CHILL READINGS ARE MOVING INTO THE MID TO UPPER 20S THIS
AFTERNOON. DO NOT EXPECT MUCH OF A REBOUND IN THESE VALUES
OVERNIGHT WITH THE NORTHERLY SURFACE WINDS HOLDING ON PRETTY
STEADY THROUGH TOMORROW MORNING. ALSO HAVE EXPANDED THE FREEZE
WARNING TO INCLUDE BROOKS COUNTY AS TEMPS MAY FLIRT CLOSE TO THE
FREEZING MARK THERE FOR A FEW HOURS TOMORROW MORNING.
&&
.PREV DISCUSSION... /ISSUED 322 PM CST THU FEB 6 2014/
DISCUSSION...WILL BE ISSUING A WIND ADVISORY FOR ALL OF DEEP
SOUTH TEXAS FOR TONIGHT INTO EARLY TOMORROW MORNING AS WIND CHILL
READINGS ARE MOVING INTO THE MID TO UPPER 20S THIS AFTERNOON. DO
NOT EXPECT MUCH OF A REBOUND IN THESE VALUES OVERNIGHT WITH THE
NORTHERLY SURFACE WINDS HOLDING ON PRETTY STEADY THROUGH TOMORROW
MORNING. ALSO HAVE EXPANDED THE FREEZE WARNING TO INCLUDE BROOKS
COUNTY AS TEMPS MAY FLIRT CLOSE TO THE FREEZING MARK THERE FOR A
FEW HOURS TOMORROW MORNING.
PREV DISCUSSION... /ISSUED 313 PM CST THU FEB 6 2014/
SHORT TERM /NOW THROUGH FRIDAY NIGHT/...COMPLICATED FORECAST
TONIGHT DUE TO THE DENSE OVERCAST SKIES AND CONTINUED COLD AIR
ADVECTION. INITIAL MIDLEVEL WAVE IS RACING OFF TO THE EAST OVER THE
LOWER MISSISSIPPI VALLEY. SOUTHERN STREAM JET GENERALLY DUE
WEST-EAST ACROSS SOUTH TEXAS INDUCING SOME SFC TROUGHING ALONG THE
COAST. DECREASING LIFT FROM THE FIRST WAVE AND SLIGHTLY LESSENED
ISENTROPIC LIFT HAS DECREASED PRECIP CHANCES THROUGH THE NEXT 12
HOURS. THE NEXT MIDLEVEL WAVE APPROACHING SOUTHERN CALIFORNIA WILL
RACE ACROSS THE SOUTHWESTERN US DURING THE NEXT 12 HOURS...WITH
INCREASING LIFT AND BETTER ISENTROPIC UPGLIDE BRINGING A BETTER
CHANCE FOR LIGHT RAIN AND DRIZZLE TO THE REGION. TEMPERATURES
HOVERING IN THE MID 30S CURRENTLY WILL SEE VERY LITTLE IF ANY
DIURNAL RANGE THROUGH THE NIGHT TONIGHT. THAT PUTS AREAS NORTH AND
WEST OF KMFE ON THE PRECIPICE OF FROZEN PRECIPITATION AGAIN
TONIGHT...ESPECIALLY ON EXPOSED SURFACES. PARCEL TONIGHT LOOKS MOIST
ENOUGH THAT FREEZING RAIN LOOKS MINIMAL. BEST CHANCES FOR FREEZING
TEMPERATURES WILL BE FROM ZAPATA TO KHBV...WHICH ARE NEAR ONLY NEED
A COUPLE DEGREES FALL TO REACH FREEZING. WILL BE POSTING A FREEZE
WARNING FOR ZAPATA AND JIM HOGG COUNTIES TONIGHT. THE SECOND WAVE IS
EXPECTED TO PEAK IN LIFTING STRENGTH AROUND NOON TOMORROW...WHICH IS
WHEN THE BEST CHANCES FOR LIGHT RAIN AND DRIZZLE WILL OCCUR. DENSE
CLOUD COVER WILL HOLD FOR A GOOD PORTION OF THE DAY...MINIMIZING
DIURNAL TEMPERATURE RANGE AGAIN TOMORROW. TEMPS NOT EXPECTED TO RISE
ABOVE THE MID 40S TOMORROW...WITH CONCERN THAT A REPEAT OF TODAY IN
THE UPPER 30S WILL OCCUR. HAVE UNDERCUT TEMPERATURES FOR THE REGION
TOMORROW AS MODELS MISSED THE ABSENCE OF A DIURNAL WARMUP TODAY. THE
SECOND MIDLEVEL WAVE RACES EAST FRIDAY NIGHT...WITH GRADUALLY
DECREASING UPGLIDE. TEMPERATURES WILL DECREASE LITTLE FRIDAY NIGHT
WITH DIURNAL SWING OF NO MORE THAN 5 DEGREES...AND GENERALLY STEADY
TEMPS THROUGH THE NIGHT FRIDAY NIGHT. ANY LINGERING PRECIPITATION
FRIDAY EVENING WILL BE CONFINED TO THE IMMEDIATE COAST AND MARINE
AREAS.
LONG TERM /SATURDAY THROUGH THURSDAY/...A FAIRLY ZONAL 500 MB
PATTERN WILL PREVAIL ACROSS THE SOUTH CENTRAL PLAINS STATES INTO
THE WEEKEND WHICH WILL ALLOW THE TEMPS TO RECOVER SOMEWHAT. A
PRETTY STRONG SHORT WAVE WILL THEN MOVE ACROSS TX ON TUES WHICH
WILL USHER THROUGH ANOTHER COLD FRONT LATE TUES ALLOWING COOLER
CANADIAN AIR TO SPREAD OVER THE REGION WED AND THURS. BOTH THE
ECMWF AND GFS MODELS ONCE AGAIN WANT TO BUILD A COASTAL
TROUGH/SURFACE LOW JUST OFFSHORE THE AREA IN THE WAKE OF THE
FRONT. THIS IN ADDITION TO THE STRONG UVV GENERATED BY THE 500 MB
SHORT WAVE MOVING OVER THE REGION WILL MAINTAIN SOME DECENT POPS
AROUND MIDWEEK. MID LEVEL RIDGING STARTS TO REBUILD OVER THE AREA
ON AND AFTER THURSDAY WHICH WILL ALLOW FOR SOME WARMER TEMPS TO
RETURN LATE NEXT WEEK.
THE LONGER RANGE MODEL AGREEMENT IS PRETTY GOOD UP THROUGH
SUNDAY FOR THE WARMING TEMPS THEN BIGGER DISAGREEMENTS SHOW UP
AFTER SUNDAY WITH THE APPROACH AND PASSAGE OF THE NEXT COLD
FRONTS. THE ECMWF IS FASTER WITH THE FROPA AND IS ALSO STRONGER
WITH THE CAA EARLY NEXT WEEK. WILL OPT TO GO WITH THE GFS/ECMWF
CONSENSUS THROUGH SUNDAY THEN WILL LEAN CLOSER TO THE COOLER ECMWF
NUMBERS AFTER SUNDAY. FOR POPS WILL GO WITH A GENERAL 50/50 BLEND
OF THE GFS AND ECMWF NUMBERS.
OVERALL CONFIDENCE IN THE LONGER RANGE FORECAST WORDING IS ONLY
AVERAGE TODAY CONSIDERING THE MODEL DISPARITIES AFTER SUNDAY.
MARINE...NOW THROUGH FRIDAY NIGHT...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL MARINE ZONES...WITH THE LAGUNA POSTED THROUGH
SUNSET AND GULF WATERS THROUGH SUNRISE TOMORROW. WINDS WILL REMAIN
FROM THE NORTHEAST AS COASTAL TROUGHING HOLDS IN THE AREA. THE
COASTAL TROUGH MAY DEEPEN SLIGHTLY FRIDAY AFTERNOON...WHICH WILL
INCREASE WINDS BACK TO CAUTION LEVELS FOR FRIDAY NIGHT. LIGHT RAIN
AND DRIZZLE IS EXPECTED MAINLY FOR FRIDAY AFTERNOON AND EVENING.
SEAS CURRENTLY 8 TO 10 FEET OFFSHORE WILL SLOWLY LOWER...REACHING
5 OT 6 FEET BY SUNSET FRIDAY.
SATURDAY THROUGH TUESDAY...FAIRLY BENIGN MARINE CONDITIONS WILL
PREVAIL FOR THE SAT THROUGH MON PERIOD AS MODERATE SURFACE RIDGING
MOVES OVER THE GULF COAST REGION ALLOWING THE SURFACE FLOW TO
SHIFT AROUND TO A MORE E-SE DIRECTION. CONDITIONS WILL CHANGE
DRAMATICALLY ON TUESDAY AS MUCH STRONGER NORTHERLY WINDS BUILD
OVER THE REGION INCREASING THE SEAS BACK UP TO SCA LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 38 44 44 66 / 10 50 30 10
BROWNSVILLE 37 44 42 67 / 20 50 30 10
HARLINGEN 36 43 41 67 / 20 50 30 10
MCALLEN 34 43 41 68 / 10 50 20 10
RIO GRANDE CITY 34 43 42 69 / 20 40 10 10
SOUTH PADRE ISLAND 40 46 46 66 / 10 50 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 2 AM TO 9 AM CST FRIDAY FOR TXZ248>250.
WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...60
GRAPHICAST/UPPER AIR...MARTINEZHazardous weather outlook, Feb 6, 4:07 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 AM CST THU FEB 6 2014 TXZ248>257-071200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 407 AM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES FRIDAY AND SATURDAY...AND POSSIBLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-071200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 407 AM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST ON FRIDAY...AND POSSIBLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:17 PM CST | Small Craft Advisory for Winds | BRO | 21 hr | |
| Feb 6, 3:33 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.